ISSN 1016-5169 | E-ISSN 1308-4488
pdf
Telmisartan-Induced Myotoxicity in Patients with Essential Hypertension [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2024; 52(3): 217-219 | DOI: 10.5543/tkda.2023.22893

Telmisartan-Induced Myotoxicity in Patients with Essential Hypertension

Süleyman Cihan Kara, Uğur Canpolat
Department of Cardiology, Hacettepe University Faculty of Medicine, Ankara, Türkiye

Drug-related muscular adverse effects are relatively common among certain groups of drugs, such as statins and steroids. However, these adverse effects are less well-known for angiotensin receptor blockers (ARBs). It is proposed that telmisartan and irbesartan may cause myotoxicity via increased Peroxisome Proliferator-Activated Receptor gamma (PPAR-gamma) activity. Herein, we present two hypertensive patients in whom telmisartan-induced myotoxicity was observed. Therefore, physicians should be aware that telmisartan, along with some other ARBs, can also cause myopathy. Possible drug-drug interactions should be considered in cases of concomitant prescription of these agents with other myopathic drugs.

Keywords: Angiotensin receptor blocker, myotoxicity, telmisartan

How to cite this article
Süleyman Cihan Kara, Uğur Canpolat. Telmisartan-Induced Myotoxicity in Patients with Essential Hypertension. Turk Kardiyol Dern Ars. 2024; 52(3): 217-219

Corresponding Author: Uğur Canpolat, Türkiye
Manuscript Language: English


Journal Metrics

Journal Citation Indicator: 0.18
CiteScore: 1.1
Source Normalized Impact
per Paper:
0.22
SCImago Journal Rank: 0.348

Quick Search



Copyright © 2024 Archives of the Turkish Society of Cardiology



Kare Publishing is a subsidiary of Kare Media.